Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Shreveport, LA

April 10, 2012Little River County, Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 8:17 PM CDT for Little River County, Miller County, Arkansas; Bowie County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2012, 8:17 PM CDT (01:17 UTC)
Expired
Apr 10, 2012, 9:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:34 PM CDTHAIL 1Texarkana, AR
Apr 10, 8:45 PM CDTHAIL 0.5Texarkana, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS54 KSHV 110117
SVRSHV
ARC081-091-TXC037-110200-
/O.NEW.KSHV.SV.W.0111.120411T0117Z-120411T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT TUE APR 10 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 900 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TEXARKANA...AND MOVING SOUTH SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MANDEVILLE...GENOA AND FOUKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3338 9369 3320 9394 3351 9418 3362 9401
TIME...MOT...LOC 0115Z 338DEG 11KT 3349 9402

$$

VII
1 follow-up statement
617 
WWUS54 KSHV 110146
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT TUE APR 10 2012

ARC081-091-TXC037-110200-
/O.CON.KSHV.SV.W.0111.000000T0000Z-120411T0200Z/
LITTLE RIVER AR-MILLER AR-BOWIE TX-
846 PM CDT TUE APR 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BOWIE...MILLER AND LITTLE RIVER COUNTIES...

AT 840 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER SOUTHERN 
PORTIONS OF TEXARKANA...MOVING TO THE SOUTH SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENOA...PLEASANT HILL...FOUKE AND FERGUSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO SIZE OF QUARTERS HAS BEEN REPORTED IN THE CITY OF TEXARKANA 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3338 9369 3320 9394 3351 9418 3362 9401
TIME...MOT...LOC 0145Z 338DEG 11KT 3340 9398

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 3:52 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT TUE APR 10 2012

.DISCUSSION...
FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN
PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL
SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS
WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX
AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE
THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE
TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT
WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY
FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP
THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT
OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL
REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS
EXPECTED AREAWIDE.

THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT
WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS
ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP
HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME
SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS
THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW
DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE
SYSTEM PROGRESSION. /19/

&&

.AVIATION...
MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS
POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST
10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT
WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD
BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT
WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT
TONIGHT INTO EARLY WEDNESDAY MORNING. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  78  54  77  62 /  30  30  10  20  10
MLU  57  76  50  75  56 /  30  30  10  20  10
DEQ  56  72  49  71  58 /  30  30  20  20  20
TXK  57  74  51  74  60 /  30  30  20  20  10
ELD  55  74  49  73  56 /  30  30  10  20  10
TYR  61  80  58  78  64 /  30  30  20  20  10
GGG  61  79  56  78  64 /  30  30  20  20  10
LFK  60  83  59  80  65 /  30  30  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT TUE APR 10 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF
INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND
POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

19/06

In the hours before

Local storm report, Apr 10, 6:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             MAGNOLIA                33.27N 93.24W
04/10/2012  E1.00 INCH       COLUMBIA           AR   CO-OP OBSERVER

            NICKEL SIZED HAIL COVERING THE GROUND WITH SOME HAIL
            STONES AS LARGE AS QUARTER SIZE

&&

20
Local storm report, Apr 10, 6:45 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             LOCKESBURG              33.97N 94.17W
04/10/2012  E1.00 INCH       SEVIER             AR   BROADCAST MEDIA

&&

20
Special weather statement, Apr 10, 7:08 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT TUE APR 10 2012

ARZ050-OKZ077-110045-
MCCURTAIN-SEVIER-
708 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     WEST LINE...WEST OTIS...AMERICA...BOKHOMA...CERROGORDO...
     EAGLETOWN...GOODWATER...MOON AND SHINEWELL...

AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BROKEN BOW...OR
13 MILES WEST OF HORATIO...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Apr 10, 7:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 10 2012

LAZ006-014-110115-
OUACHITA-UNION-
719 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...FARMERVILLE...MONROE...
     STERLINGTON...SWARTZ AND WEST MONROE...

AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JUNCTION CITY...
MOVING SOUTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS STRETCHED
BETWEEN AN AREA FROM NEAR FARMERVILLE...TO NORTH OF MONROE.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORM.

VII
Special weather statement, Apr 10, 7:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT TUE APR 10 2012

ARZ050-059-060-070-TXZ097-110130-
BOWIE-HEMPSTEAD-LITTLE RIVER-MILLER-SEVIER-
734 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...LITTLE RIVER...MILLER AND SEVIER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...FULTON...HOPE...MANDEVILLE...
     OGDEN...RICHMOND...WILTON...WINTHROP AND NASH...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM JUST SOUTH OF DEQUEEN...
TO NEAR TOLLETTE..TO NEAR FOREMAN. THESE STORMS WERE MOVING SLOWLY TO
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Apr 10, 8:07 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT TUE APR 10 2012

ARZ059-070-TXZ097-110145-
BOWIE-LITTLE RIVER-MILLER-
807 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     FOUKE...GENOA...MANDEVILLE...OGDEN...TEXARKANA...NASH AND WAKE
     VILLAGE...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM MOVING INTO TEXARKANA...AND
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:40 PM CDTSevere Thunderstorm WarningSHVLittle River35 min
Apr 11, 2:50 PM CDTTornado WarningSHVRusk40 min
Apr 11, 3:22 PM CDTTornado WarningSHVRusk31 min
Apr 11, 4:01 PM CDTTornado WarningSHVSabine, San Augustine44 min
Apr 11, 4:06 PM CDTTornado WarningSHVNacogdoches, Shelby39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.